Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 18, NWS Louisville, KY

March 19, 2008Jefferson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Mar 19, 2008, 4:53 AM EDT for Jefferson County, Kentucky. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2008, 4:53 AM EDT (08:53 UTC)
Expired
Mar 19, 2008, 11:00 AM EDT
In force
6 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Jefferson County, KY

The radar

The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 6:00 AM EDTFLOODLouisville, KYSEVERAL INCHES OF WATER OVER PORTIONS OF NASHVILLE TURNPIKE...MANSLICK ROAD...BARDSTOWN ROAD AT SEATONVILLE...PALATKA ROAD...GREENWOOD ROAD AT BEACHLAND AVENUE...AND 36TH AT BANKS STREET
Mar 19, 6:49 AM EDTFLASH FLOODLouisville, KYCHEROKEE PARK CLOSE DUE TO FLOODING. JUNCTION OF FRANKFORT RD/STORY RD HAS WATER OVER IT.
Mar 19, 6:52 AM EDTFLASH FLOODLouisville, KYSEVERAL ROADS DOWNTOWN UNDER WATER. HIGH WATER AT SHAWNEE AND BANK STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WGUS53 KLMK 190859
FFWLMK
KYC111-191500-
/O.NEW.KLMK.FF.W.0018.080319T0853Z-080319T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 AM EDT WED MAR 19 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 1100 AM EDT

* AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MODERATE TO HEAVY RAINFALL CAUSING FLASH FLOODING OVER THE WARNED  
  AREA.  1 TO 2 INCHES OF ADDITIONAL RAINFALL IS EXPECTED IN         
  JEFFERSON COUNTY THIS MORNING ON TOP OF THE 1 TO 3 INCHES THAT HAS 
  ALREADY FALLEN.  THE NORTHERN PORTION OF THE COUNTY WILL BE MOST   
  PRONE TO FLASH FLOODING SINCE THIS AREA HAS SEEN THE GREATEST      
  RAINFALL OVERNIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIVELY...
  ST. MATTHEWS...PROSPECT...MIDDLETOWN...LYNDON...JEFFERSONTOWN AND  
  ANCHORAGE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT 
TO CROSS FLOOD WATERS IN AN AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

LAT...LON 3811 8545 3807 8558 3808 8574 3800 8595
      3809 8591 3813 8592 3819 8591 3828 8582
      3829 8571 3832 8566 3839 8564 3827 8542
TIME...MOT...LOC 0853Z 180DEG 0KT 3819 8563

$$

AML
2 follow-up statements
000 
WGUS73 KLMK 191058
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 AM EDT WED MAR 19 2008

KYC111-191500-
/O.CON.KLMK.FF.W.0018.000000T0000Z-080319T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
656 AM EDT WED MAR 19 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
JEFFERSON COUNTY...

AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAINFALL CAUSING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. 
MATTHEWS...SHIVELY...PROSPECT...MIDDLETOWN...LYNDON...LOUISVILLE... 
JEFFERSONTOWN AND ANCHORAGE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. NEVER DRIVE 
THROUGH FLOOD WATERS.

BE ESPECIALLY CAUTIOUS BEFORE DAWN WHEN IT IS HARDER TO RECOGNIZE 
THE DANGERS OF FLOODING.

LAT...LON 3811 8545 3807 8558 3808 8574 3800 8595
      3809 8591 3813 8592 3819 8591 3828 8582
      3829 8571 3832 8566 3839 8564 3827 8542
TIME...MOT...LOC 1056Z 180DEG 0KT 3819 8563

$$

AML
000 
WGUS73 KLMK 191454
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 AM EDT WED MAR 19 2008

KYC111-191500-
/O.CON.KLMK.FF.W.0018.000000T0000Z-080319T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
1052 AM EDT WED MAR 19 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
JEFFERSON COUNTY...

AT 1046 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME ROADS 
FLOODED...AND DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAIN ALL 
ACROSS JEFFERSON COUNTY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. 
MATTHEWS...SHIVELY...PROSPECT...MIDDLETOWN....LOUISVILLE...JEFFERSON 
TOWN AND ANCHORAGE

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN METRO 
LOUISVILLE TODAY.

THE STATE HIGHWAY DEPARTMENT IN MIDDLETOWN REPORTS THE FOLLOWING 
ROADS HAVE HIGH WATER OVER THEM...NASHVILLE 
TURNPIKE...MANSLICK...BARDSTOWN AT SEATONVILLE ROAD...PALATKA 
ROAD...GREENWOOD AT BEACHLAND AVENUE...AND 36TH AT BANKS STREET.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3811 8545 3807 8558 3808 8574 3800 8595
      3809 8591 3813 8592 3819 8591 3828 8582
      3829 8571 3832 8566 3839 8564 3827 8542
TIME...MOT...LOC 1446Z 180DEG 0KT 3819 8563

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:03 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 19, 3:03 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT WED MAR 19 2008

.SHORT TERM (TODAY AND TONIGHT)...

...FLASH FLOODING OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY AS
WELL AS GUSTY WINDS OVER CENTRAL KENTUCKY TODAY...

COMPLICATED SHORT TERM PERIOD. CURRENT METAR OBSERVATIONS
INDICATING A NEARLY STATIONARY BOUNDARY OVERLAID FROM SOUTHWEST
KENTUCKY TO JUST SOUTH OF LOUISVILLE TO SOUTHWEST OH. SEVERAL
WAVES OF ENERGY CREATING ENHANCED AREAS OF RAINFALL HAVE OCCURRED
OVER NIGHT ALONG THIS BOUNDARY. LATEST WAVE MAKING ITS WAY INTO
SOUTHWEST INDIANA AT 645Z. 0Z MODELS INDICATE THAT THE BOUNDARY
WILL START MAKING DECENT EWRD PROGRESS BY 12Z AND EXIT THE
FORECAST AREA (FA) BY 0Z TONIGHT.

AS FOR THE FLOODING ISSUE...4 TO 5 INCHES OF RAINFALL HAS OCCURRED
WITH LOCALLY HIGHER AMOUNTS IN THE FLASH FLOOD WATCH AREA. SEVERAL
FF WARNINGS OUT AND EXPECT FLOODING TO CONTINUE THROUGH THE
MORNING HOURS. PRECIP WILL BE CONVECTIVE IN NATURE SO WILL
CONTINUE FF VS REGULAR FLOOD WATCH. MAJOR FLOODING IS OCCURRING
ESPECIALLY OVER SOUTHERN INDIANA SO WILL CONTINUE FF WATCH TILL 20Z
WHEN RAINS WILL FINALLY LIGHTEN BEFORE TAPERING OFF LATE AFTERNOON.
PERSONS IN THE FLASH FLOOD WATCH SHOULD MONITOR NOAA WX RADIO AND
WWW.WEATHER.GOV/LMK FOR THE LATEST UPDATES.

IN ADDITION TO FLOODING IN THE NRN FA TODAY...THE CENTRAL AND
SOUTHERN PARTS OF THE FA WILL SEE PRETTY GUSTY WINDS AS A GOOD H85
LLJ CROSSES THE AREA SOUTH OF THE FRONTAL BOUNDARY THIS MORNING AND
EARLY AFTERNOON. IN COORDINATION WITH JKL...HAVE ISSUED A WIND
ADVY FOR COUNTIES IN KY CURRENTLY NOT IN THE FF WATCH. WIND GUSTS
COULD REACH AS HIGH AS 40 TO 45 MPH AHEAD OF CONVECTION AND FRONTAL
BOUNDARY. HIGHER GUSTS CAN BE EXPECT IN THE CONVECTION THIS
MORNING WHICH WE WILL KEEP A CLOSE EYE ON. COULD BE SOME ISLD
SEVERE WINDS.  EXPECT WINDS TO DIE DOWN BY LATE AFTERNOON.

.LONG TERM (THURSDAY THROUGH TUESDAY)...

DUE TO ONGOING SIGNIFICANT FLOODING WITH ADDITIONAL HEAVY RAINFALL
AND POSSIBLE THUNDERSTORMS THIS MORNING...AND A RELATIVELY QUIET
LONG TERM FORECAST PERIOD...MOST OF OUR TIME WAS SPENT ON THE SHORT
TERM FORECAST THIS MORNING. PREVIOUS LONG TERM DISCUSSION FOLLOWS:

WEATHER PATTERN WILL SETTLE DOWN RELATIVELY (COMPARED TO TONIGHT AND
WED) DURING EXTENDED PERIOD ALTHOUGH A SERIES OF SHORTWAVES WILL
HAVE AT LEAST SOME EFFECT ON WEATHER DURING THIS PERIOD.

RESIDUAL MOISTURE WILL BE PULLING OUT OF AREA WED EVENING WITH SKY
CLEARING OUT BY THU MORNING. NEXT SYSTEM TO AFFECT AREA WILL BE FRI
AS SHORTWAVE APPROACHES FROM THE NW. GFS IS STRONGER WITH SHORTWAVE
THAN NAM12 AT 84 HRS AND NEW ECMWF RUN. GFS MAY BE ONTO SOMETHING
BUT MAYBE NOT QUITE AS STRONG AS CURRENTLY SHOWN. IN ANY EVENT...SFC
LOW WILL PASS TO OUR NORTH ALLOWING SLY SFC FLOW ON FRI TO WARM
TEMPS DURING AFTERNOON WITH SCT SHOWERS ALONG/AHEAD OF TRAILING SFC
FRONT. GFS SHOWS SOME WRAP AROUND MOISTURE FRI NIGHT BUT WILL HOLD
OFF ON ANY PRECIP GIVEN UNCERTAINLY ON SYSTEM STRENGTH.

NEXT IN SERIES OF SHORTWAVES AFFECTS AREA ON SUNDAY. AGAIN MODEL
DIFFERENCES APPEAR BETWEEN GFS ECMWF AND GEM MODELS. SCT LIGHT
PRECIP AGAIN POSSIBLE WITH THIS SYSTEM AS BELOW NORMAL TEMPS (HIGHS
ONLY IN THE 40S) AFFECT AREA. THICKNESS AND H85 TEMPS ON GFS WOULD
SUGGEST POTENTIAL FOR SCT LIGHT FROZEN PRECIP ACROSS THE NORTH
ALTHOUGH BOUNDARY LAYER TEMPS MAY STAY WARM ENOUGH FOR SCT LIQUID.
ECMWF IS STRONGER WITH SYSTEM WHICH COULD PULL WARMER AIR INTO AREA.
WILL KEEP EYE ON THIS SYSTEM.

FINALLY ANOTHER SHORTWAVE WILL BRING A CHC OF RAIN EARLY NEXT WEEK.
WITH ALL THESE SYSTEMS MOVING RAPIDLY ACROSS THE AREA...TIMING AND
STRENGTH OF SYSTEMS WILL VARY FROM RUN TO RUN AND MODEL TO MODEL.

&&

.AVIATION (06Z TAFS)...

STATIONARY FRONT WILL REMAIN DRAPED FROM SOUTHWEST TO NORTHEAST
ACROSS KENTUCKY THROUGH THE EARLY MORNING HOURS. LOW PRESSURE RIDING
UP THE FRONT OUT OF ARKANSAS WILL FINALLY PULL THE FRONT OFF TO THE
EAST LATE THIS MORNING AND THIS AFTERNOON.

LARGE AND PERSISTENT AREA OF RAIN WILL SHIFT EASTWARD AND WILL
AFFECT SDF FIRST DURING THE OVERNIGHT HOURS AND THEN HAVE ITS
GREATEST IMPACT ON BWG AND LEX DURING THE MORNING DAYLIGHT HOURS.
MVFR AND IFR CONDITIONS WILL BE WIDESPREAD WITH THE RAIN. ISOLATED
THUNDER WILL BE POSSIBLE THIS MORNING...SIMILAR TO YESTERDAY
MORNING...AS THE ARKANSAS LOW APPROACHES AND GENERATES IMPRESSIVE
LIFT.

WINDS WILL SHIFT RATHER ABRUPTLY AT BWG AND LEX WITH THE PASSAGE OF
THE LOW AND ITS FRONT. RIGHT NOW AM COUNTING ON SDF STAYING NORTH OF
THE FRONT AND WILL KEEP A NORTHERLY COMPONENT IN ITS WINDS...THOUGH
AT 05Z THE FRONT WAS ONLY ABOUT 15 MILES SOUTH OF THE AIRPORT. SOUTH
OF THE FRONT WINDS WERE SOUTHERLY WITH GUSTS TO NEARLY 30
KNOTS...WHILE NORTH OF THE FRONT WINDS WERE NORTHERLY AROUND 10
KNOTS.

DESPITE THE STRONG SURFACE WINDS...SOME LOW LEVEL WIND SHEAR CAN
STILL BE EXPECTED AT BWG THIS MORNING AS THE LOW LEVEL JET STREAMS
OVERHEAD. BORDERLINE SHEAR CONDITIONS AT LEX...WILL LEAVE OUT FOR
NOW.

RAIN WILL TAPER OFF TOWARDS EVENING AND LOW CLOUDS SHOULD SCATTER
OUT TONIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>026-030>035.

     WIND ADVISORY UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR
     KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM...AML
LONG TERM....13/TWF
AVIATION.....13
Hazardous weather outlook, Mar 18, 4:00 PM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT TUE MAR 18 2008

INZ076>079-083-084-089>092-KYZ023>026-030>035-191545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT AND WEDNESDAY FOR SOUTH
CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY.

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO OCCUR
OVER SOUTH CENTRAL INDIANA TONIGHT WITH HEAVY RAIN AT TIMES. RAIN IS
ALSO LIKELY OVER NORTH CENTRAL KENTUCKY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE EXPECTED OVER PARTS OF SOUTH CENTRAL INDIANA
TONIGHT AND WEDNESDAY MORNING...FOR A STORM TOTAL OF 4 TO 8 INCHES
OF RAIN. FOR COUNTIES NEAR THE OHIO RIVER IN NORTH CENTRAL KENTUCKY
STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH
LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ALONG THE RIVER AND NORTHEAST
OF LOUISVILLE.

THIS RAIN MAY RESULT IN POTENTIALLY SERIOUS FLOODING AND FLASH
FLOODING OF SMALL STREAMS CREEKS ROADS AND LOW LYING AREAS...
ESPECIALLY OVER PARTS OF SOUTH CENTRAL INDIANA LATE TONIGHT AND
WEDNESDAY MORNING.

SINCE FLASH FLOODING COULD OCCUR OVERNIGHT...WE HIGHLY ENCOURAGE YOU
TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT.

REMEMBER...TURN AROUND DONT DROWN

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

FLOODING ON SMALLER RIVERS AND STREAMS WILL PEAK LATE WEDNESDAY...
WITH LARGER RIVERS INCLUDING THE OHIO RIVER PEAKING LATE THIS WEEK
INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN HEAVY RAINFALL AMOUNTS AND
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191545-
GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF
THE RAIN COULD BE BRIEFLY HEAVY...ESPECIALLY TOWARD DAYBREAK
WEDNESDAY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED AT
TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL OCCUR ON WEDNESDAY ESPECIALLY DURING
THE MORNING INTO EARLY AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF
THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING AT TIMES. TOTAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE.

TWF/SCHOLZ

In the hours before

Local storm report, Mar 19, 1:35 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLASH FLOOD      PAOLI                   38.56N 86.47W
03/19/2008                   ORANGE             IN   LAW ENFORCEMENT

            SOME HOMES BEING EVACUATED IN PAOLI. NUMEROUS ADDITIONAL
            ROAD CLOSURES IN FRENCH LICK AND WEST BADEN SPRINGS.

&&

ALAMME
Local storm report, Mar 19, 1:37 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 AM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
03/19/2008                   SCOTT              IN   LAW ENFORCEMENT

            11 ROADS CLOSED ACROSS THE COUNTY AS OF 1230 AM INCLUDING
            STATE HWY 56.

&&

ALAMME
Special weather statement, Mar 19, 2:06 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT WED MAR 19 2008

INZ076-077-083-084-089>091-190745-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY
206 AM EDT WED MAR 19 2008 /106 AM CDT WED MAR 19 2008/

HEAVY RAIN RETURNING TO SOUTHERN INDIANA

AFTER A FEW HOURS OF RELATIVELY LIGHT RAIN...A VERY LARGE AREA OF
HEAVIER RAIN WILL BE MOVING BACK IN TO SOUTHERN INDIANA AFTER 200
AM EDT...100 AM CDT. THIS HEAVY RAIN WILL PRODUCE RAINFALL RATES
UP TO HALF AN INCH PER HOUR AND WILL DEFINITELY EXACERBATE ANY
ONGOING FLOODING PROBLEMS.

AVOID TRAVEL TONIGHT ACROSS SOUTHERN INDIANA IF NOT ABSOLUTELY
NECESSARY. MANY ROADS HAVE ALREADY BEEN CLOSED AND THIS ADDITIONAL
RAINFALL MAY LEAD TO ADDITIONAL PROBLEMS.

IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND AND FIND ANOTHER
ROUTE. KEEP AN EYE ON AREA STREAMS AND BE PREPARED TO MOVE TO
HIGHER GROUND QUICKLY.

FLASH FLOOD WARNINGS AND RIVER FLOOD WARNINGS CONTINUE FOR MANY
SOUTHERN INDIANA LOCATIONS. MONITOR THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UP TO THE MINUTE FLOODING
INFORMATION THROUGH THE OVERNIGHT HOURS. ALSO...STAY TUNED TO YOUR
LOCAL NOAA WEATHER RADIO STATION FOR THE LATEST WARNINGS AND
FORECASTS.

13
Special weather statement, Mar 19, 2:06 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT...CORR TO HEADLINE
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT WED MAR 19 2008

INZ076-077-083-084-089>091-190745-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY
206 AM EDT WED MAR 19 2008 /106 AM CDT WED MAR 19 2008/

...HEAVY RAIN RETURNING TO SOUTHERN INDIANA...

AFTER A FEW HOURS OF RELATIVELY LIGHT RAIN...A VERY LARGE AREA OF
HEAVIER RAIN WILL BE MOVING BACK IN TO SOUTHERN INDIANA AFTER 200
AM EDT...100 AM CDT. THIS HEAVY RAIN WILL PRODUCE RAINFALL RATES
UP TO HALF AN INCH PER HOUR AND WILL DEFINITELY EXACERBATE ANY
ONGOING FLOODING PROBLEMS.

AVOID TRAVEL TONIGHT ACROSS SOUTHERN INDIANA IF NOT ABSOLUTELY
NECESSARY. MANY ROADS HAVE ALREADY BEEN CLOSED AND THIS ADDITIONAL
RAINFALL MAY LEAD TO ADDITIONAL PROBLEMS.

IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND AND FIND ANOTHER
ROUTE. KEEP AN EYE ON AREA STREAMS AND BE PREPARED TO MOVE TO
HIGHER GROUND QUICKLY.

FLASH FLOOD WARNINGS AND RIVER FLOOD WARNINGS CONTINUE FOR MANY
SOUTHERN INDIANA LOCATIONS. MONITOR THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UP TO THE MINUTE FLOODING
INFORMATION THROUGH THE OVERNIGHT HOURS. ALSO...STAY TUNED TO YOUR
LOCAL NOAA WEATHER RADIO STATION FOR THE LATEST WARNINGS AND
FORECASTS.

13
Special weather statement, Mar 19, 3:55 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT WED MAR 19 2008

KYZ027-061-062-070-071-190900-
BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN-
255 AM CDT WED MAR 19 2008

...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS AFFECTING
BUTLER...EDMONSON...GRAYSON...LOGAN AND WARREN COUNTIES...

AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND A FEW THUNDERSTORMS PRODUCING GUSTY WINDS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF LEITCHFIELD TO 11 MILES NORTHWEST OF
FORT CAMPBELL...MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 45
MPH...ARE EXPECTED.

THESE WINDS WILL BE...
  NEAR MORGANTOWN BY 325 AM CDT.
  NEAR RUSSELLVILLE BY 335 AM CDT.

THESE WINDS WILL ALSO BE...
  NEAR MILLWOOD BY 300 AM CDT.
  NEAR WELCHS CREEK BY 315 AM CDT.
  NEAR ABERDEEN BY 320 AM CDT.
  NEAR ALLENSVILLE BY 325 AM CDT.
  NEAR OLMSTEAD BY 330 AM CDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

13
Special weather statement, Mar 19, 4:43 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 AM EDT WED MAR 19 2008

KYZ027-028-053-061>063-070>073-190945-
ALLEN-BUTLER-EDMONSON-GRAYSON-HARDIN-HART-LARUE-LOGAN-SIMPSON-WARREN-
343 AM CDT WED MAR 19 2008

...STRONG WINDS AND SMALL HAIL IN THE BOWLING GREEN REGION...

AT 436 AM EDT /336 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING GUSTY WINDS AND SMALL HAIL WITH A LINE OF SHOWERS AND
THUNDERSTORMS FROM 14 MILES NORTHEAST OF LEITCHFIELD TO
GUTHRIE...MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS OF 45 MPH...ARE EXPECTED.

THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT
RUSSELLVILLE...BOWLING GREEN...AND MAMMOTH CAVE BETWEEN 345 AM CDT
AND 445 AM CDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:44 PM EDTFlash Flood WarningLMKHenry, Oldham, Trimble12 hr
Mar 18, 10:44 PM EDTFlash Flood WarningLMKHenry, Oldham, Trimble6 hr
Mar 19, 3:58 AM EDTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 33 more5 hr
Mar 19, 4:10 AM EDTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio6 hr
Mar 19, 11:56 AM EDTRiver Flood WarningLMKHardin, Nelson4 days
Mar 19, 11:56 AM EDTRiver Flood WarningLMKOhio63 hr
Mar 19, 11:56 AM EDTRiver Flood WarningLMKButler, Warren4 days
Mar 19, 11:56 AM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio6 days
Mar 19, 4:13 PM EDTFlood WatchLMKHenry, Oldham, Trimble5 hr
Mar 19, 5:48 PM EDTRiver Flood WarningLMKBourbon18 hr

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.